Smoking accelerated symptoms
Oct 15, 2004
Hi doctor Bob, is it possible for people with Hiv after one year to show and produce symptoms related to the disease if they are heavy smokers because i heard smoking causes hiv to progress 200 times ...dark brownish patches,spots,lesions on both legs (skin cancer?), frequent cold, sinus attcks,flu, constant muscle cramps and night sweats in just over a year after infection because the person is a heavy smoker.
If that same person had a 3 month negative antibody test, do u recommend additional hiv tests after noticing such symptoms in patients.
Response from Dr. Frascino
I've covered this information several times previously (check the archives!), so I'll be brief.
1. Smoking does not alter HIV test results, the duration of the window period, or the body's ability to make anti-HIV antibodies.
2. A three-month negative FDA-approved ELISA test is considered definitive, except if there are extenuating circumstances. (No, smoking doesn't qualify for an extenuating circumstance.)
3. Symptoms, no matter what they are, do not equal HIV disease.
4. Smoking does not cause HIV to progress 200 times faster; however, smoking will kill you. Stop smoking.
5. "Heavy smoking" will kill you even more quickly. Stop smoking.
6. Smoking is particularly risky for HIV-infected individuals, because it predisposes them to sino-pulmonary track infections (sinusitis, bronchitis, pneumonia, etc.) and cancers. People who are immunodeficient for whatever reason (HIV included) have more difficulty with infections and cancers. Stop smoking.
7. STOP SMOKING!!! Whether you are HIV positive or not.
Did I make myself clear? Any questions?
Get Email Notifications When This Forum Updates or Subscribe With RSS
- How Long Does It Take To Get Hiv After Having Sex?
- My Husband Is Hiv Positive
- Heterosexual Chances Of Getting Hiv
- What Astrological Signs Contract The Aids Virus Most?
- Ethical Issues On Improper Disclosure Of Protected Health Information On Patients With Hiv Or Aids
- Peripheral Neuropathy Skin Rash
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.